Click for new scientific resources and news about Corona[COVID-19]

Paper Information

Journal:   JOURNAL OF MAZANDARAN UNIVERSITY OF MEDICAL SCIENCES   JUNE-JULY 2007 , Volume 17 , Number 58; Page(s) 134 To 139.
 
Paper: 

CLOZAPINE INDUCED OCULOGYRIC CRISIS, A CASE REPORT

 
 
Author(s):  SALEHIFAR E.*, HOSSEINI SEYED HAMZEH
 
* FACULTY OF PHARMACY, MAZANDARAN UNIVERSITY OF MEDICAL SCIENCES, SARI, IRAN
 
Abstract: 

Background and purpose: Oculogyric crisis which is a dystonic reaction commonly caused by typical antipsychotics treatment of acute dystonias, rarely occurs with atypical antipsychotics like clozapine. The aim of this report was to describe a rare case of clozapine-induced oculogyric crisis successfully treated with biperiden.

Case: The patient was a 42-year-old woman with a 19-year history of schizophrenia treated with high-potency typical antipsychotics, risperidone and lithium augmentation with appropriate doses and duration. Because of poor response to prior medications, she was prescribed clozapine started with 25 mg/d and gradually titrated up to 150 mg/d. She has experienced two episodes of oculogyric crisis treated successfully with biperiden.

Discussion: Although low affinity of clozapine for blocking D2 dopaminergic receptors and its anticholinergic activity may explain the significantly lower incidence of dystonic reactions, they may happen in some patients and could be suppressed with biperiden.

Conclusion: Clinicians should consider dystonic reaction as a possible clozapine adverse effect and on the basis of this report, clozapine-induced oculogyric crisis may be treated successfully with biperiden.

 
Keyword(s): CLOZAPINE, OCULOGYRIC, BIPERIDEN
 
References: 
  • ندارد
 
  Persian Abstract Yearly Visit 77
 
Latest on Blog
Enter SID Blog